Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2022, 5:19 PM MDT for Pueblo County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2022, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 23, 2022, 5:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 37 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3192 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WUUS55 KPUB 232319 SVRPUB COC101-232345- /O.NEW.KPUB.SV.W.0094.220623T2319Z-220623T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 519 PM MDT Thu Jun 23 2022 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... North central Pueblo County in southeastern Colorado... * Until 545 PM MDT. * At 519 PM MDT, a severe thunderstorm was located near Pinon, or 11 miles north of Pueblo, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pinon and Pueblo West. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3839 10473 3845 10473 3852 10441 3832 10441 TIME...MOT...LOC 2319Z 271DEG 28KT 3842 10466 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CSS/EP
1 follow-up statement
426
WWUS55 KPUB 232340
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
540 PM MDT Thu Jun 23 2022
COC101-232350-
/O.EXP.KPUB.SV.W.0094.000000T0000Z-220623T2345Z/
Pueblo CO-
540 PM MDT Thu Jun 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 545 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3839 10473 3845 10473 3852 10441 3832 10441
TIME...MOT...LOC 2340Z 271DEG 28KT 3842 10448
$$
CSS/EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:56 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 2:56 PM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 256 PM MDT Thu Jun 23 2022 .SHORT TERM...(This evening through Friday) Issued at 245 PM MDT Thu Jun 23 2022 Key Messages: 1) Convection diminishes quickly after sunset this evening, with most areas staying dry through the overnight hours. 2) Warmer temperatures expected for Friday afternoon with isolated chances for showers and thunderstorms, mainly in the central mountains. Currently.. Weak thunderstorms are pushing through the La Garitas and Northern San Juans with some convection still lingering in the San Luis Valley as of 2:30pm local time. Generally expecting these storms to stay fairly benign, but some cells could produce locally heavy rainfall. The main threats with these storms will be very small hail, cloud to ground lightning and gusty winds. Also, starting to see some billowing in cu fields out east in Bent, Prowers and Baca counties out ahead of a trough axis pushing through that area. Shear is minimal on our plains today, but we could briefly see small hail of about 1/2 inch diameter. The main threat with these storms out east will be gusty winds up to 60 mph with DCAPE values in that area well over 1000 J/Kg. Tonight.. Convection is expected to diminish and push out of the forecast area by around 00-02Z this evening. Overnight low temperatures look to stay fairly close to normal in the mountains and maybe just a few degrees warmer than normal in the plains, with most of the plains staying near 60 degrees by Friday morning. Tomorrow.. Both the NAM Nest and the HRRR have trended slightly north with an ejecting shortwave trough passing through the region on Friday, keeping the best chances for precip up into Wyoming and northern Colorado. We will likely still see spotty showers and weak thunderstorm development in the La Garitas and Central Mountains, but storm coverage is looking more isolated. Any storms that keep their act together long enough to push out into the I-25 corridor will likely die off quickly. With inverted v forecast soundings and an overall lack of low level moisture, the main threat with these storms will be gusty and erratic outflow winds and cloud to ground lightning. Daytime highs tomorrow are looking a few degrees warmer than today, with the plains reaching well into the mid and upper nineties, valleys climbing into the low eighties, and mountains getting into the sixties to seventies. .LONG TERM...(Friday night through Thursday) Issued at 245 PM MDT Thu Jun 23 2022 Key Messages: 1) Widespread moisture and precipitation are still expected through the start of next week. 2) Relatively cooler temperatures will set in later this weekend. 3) Drier weather returns around the middle of next week. Saturday-Sunday... While recent model runs have been pushing south with the passage of the upper-level system, recent consensus still pegs our forecast area with considerable moisture through the rest of the weekend. Still sticking a bit closer to the GFS solutions, which tends to be closer to the average of the 'wetter' and 'drier' solutions amongst deterministic model guidance. Recent ensemble solutions also still show modest QPF over our southern zones, more supporting a precip- heavy solution. A front will push south across the plains on Saturday, which will serve to turn surface winds more easterly, giving us consistent and moist upslope flow into our southeast mountains, which should last through Monday. Steering flow at mid- levels appears weak and disorganized, and weaker amounts of instability are showing up in recent model runs, hinting that precipitation will likely stick close to the higher terrain and remain mostly stratiform in nature, rather than typical summertime convective cells. This will mitigate concerns for most severe weather threats, but burn scar flash-flooding will continue to be a more active concern through the period. Rain showers on Saturday are currently expected to continue most of Saturday and Sunday, with the upslope winds persisting. Widespread cloud cover will also serve to keep high temperatures down, with mid 70s-80s on Saturday and high- 60s on Sunday. Snow level still appear to be between 12 and 13 kft, with the peaks of the Sangres and Pikes Peak region potentially getting a few inches of slushy, wet snow. Some locally heavier rainfall will be possible on Sunday, as passing mid-upper level energy could locally intensify showers. This could pose a higher level of concern for burn scar areas as well. Monday... High pressure will begin to build into the region starting on Monday, dwindling the widespread, stratiform precipitation. Flow at the mid-levels will turn more northwesterly, allowing for some better orographic lift over portions of our higher terrain. Meanwhile, winds slower to the surface will gain a southerly component, advecting in warmer air and higher dewpoints to the eastern plains, and the resulting instability may shift precipitation mode Monday afternoon towards convective cells. Temperatures will also rebound about 10 degrees, back into the mid- high 70s. Tuesday-Thursday... The upper-level ridge and associated high pressure will properly set in over the area over the middle of next week. This will lead to increased daytime temperatures and clearer skies, which will give us better instability and rounds of daily afternoon showers and thunderstorms, mainly over the mountains but a few cells over the plains and I-25 will be possible. Flash flooding on burn scar areas will continue to be a concern. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 245 PM MDT Thu Jun 23 2022 Isolated thunderstorms will be possible near the TAF sites though early this evening but will be more likely to impact KALS where TAF will carry a tempo group for -TSRA through 00z. Gusts up to 40 kts will be possible near the stronger storms. Thunderstorms look less likely at KCOS but gusty outflow winds will likely impact the terminal as showers and thunderstorms weaken as they push off the mountains. Have timed this at 22z for KCOS terminal but will need to monitor radar trends as this timing could change by an hour or two, and magnitude of the gusts could be higher. KPUB has the lowest chance of being seeing VCSH or VCTS, but will likely see a westerly wind shift spread into the terminal around 23z-00z. Thunderstorms will diminish this evening with convectively driven winds decreasing after 02z. Winds will increase at both KCOS and KPUB Friday morning with gusts up to 20-25 kts by mid morning. Another round of showers and thunderstorms will develop over the mountains and spread off into the adjacent lower elevations. Coverage of thunderstorms looks more isolated on Friday with very low probabilities for impacts at any of the terminals. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EHR/KT LONG TERM...GARBEROGLIO AVIATION...KT
Hazardous weather outlook, Jun 23, 11:41 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1141 AM MDT Thu Jun 23 2022 COZ058>089-093>099-241745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1141 AM MDT Thu Jun 23 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and a few thunderstorms will be likely over the mountains today, especially over the Continental Divide region. Showers and storms over the valleys will be scattered. Over the plains, showers and thunderstorms will be isolated. All storms today will be capable of producing peak winds of 40 to 50 mph and cloud to ground lightning. The strongest storms could produce some hail up to one half inch in diameter, but this threat will only exist along a line across portions of Bent, Prowers and Baca counties this afternoon. In the mountains, some pockets of locally heavy rain could occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will be possible Friday afternoon and evening, mainly over the Central Mountains, northeast into the Palmer Divide region. More isolated activity is possible over the rest of the Mountains into the I-25 corridor. Lightning and wind gusts to 40 mph will be the primary storm risks. Widespread showers and thunderstorms are expected over the weekend. Locally heavy rainfall with stronger storms will lead to an elevated flash flood risk, mainly over area burn scars. Lightning and wind gusts to 40 mph are also possible. An inch or two of slushy snow is possible above 12000 feet. Daily afternoon and evening thunderstorms are expected each afternoon and evening Monday into Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters may be be needed this afternoon and early evening, mainly across Bent, Prowers and Baca counties. EHR/GARBEROGLIO
In the hours before
Special weather statement, Jun 23, 5:09 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
509 PM MDT Thu Jun 23 2022
COZ079-086-087-232345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
509 PM MDT Thu Jun 23 2022
...Strong thunderstorms will impact portions of northeastern Huerfano
and central Pueblo Counties through 545 PM MDT...
At 509 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Pinon to near Pueblo West to 15
miles northeast of Greenhorn Mountain. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende, Pueblo West, Pinon and
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 10443 3825 10444 3782 10457 3793 10494
3829 10485 3849 10489
TIME...MOT...LOC 2309Z 279DEG 26KT 3847 10479 3831 10470 3803 10481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CSS/EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:09 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jun 23, 5:37 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.